MAUDE Adverse Event Report: BD MEDICAL (BD WEST) MEDICAL SURGICAL NEEDLE 20X1-1/2 RB; HYPODERMIC SINGLE LUMEN NEEDLE

BD MEDICAL (BD WEST) MEDICAL SURGICAL NEEDLE 20X1-1/2 RB; HYPODERMIC SINGLE LUMEN NEEDLE
Model Number 305176
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/03/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation summary: it was reported the end of the hub broke off while drawing up medication.To aid in the investigation, two samples were received for evaluation by our quality team.One sample has the needle hub damaged and a piece of the needle hub is in a syringe luer lock.The needle hub is damaged at the middle of the hub and this breakage is irregular.The second sample was inspected finding no defects or imperfections.This defect could occur when assembling the plastic shield if the fixture holding the needle assembly was not centered inducing stress to the needle hub which later became broken.A device history record review was completed for provided material number 305176, lot number 0322047.The review did not reveal any detected quality issues during the production of this lot that could have contributed to the reported defect.Verification of the fixtures, shielder and centering was performed.No conditions that could induce this symptom were observed and the flow of products was good.To date, there have been no other similar events reported for this lot.Based on the investigation and with the returned sample analysis the symptom reported by the customer is confirmed.Complaints received for this device and reported condition will continue to be tracked and trended.Our quality team regularly reviews the collected data for identification of emerging trends.
 
Event or Problem Description
It was reported that the needle 20x1-1/2 rb experienced a damaged needle hub.The following information was provided by the initial reporter: i have a product failure to report that occurred (b)(6) 2021.No patient involvement-plastic end of hub broke off while drawing up medication.

Brand Name
NEEDLE 20X1-1/2 RB
Common Device Name
HYPODERMIC SINGLE LUMEN NEEDLE
Manufacturer (Section D)
BD MEDICAL (BD WEST) MEDICAL SURGICAL
1852 10th avenue
columbus NE 68601
MDR Report Key12439710
Report Number1911916-2021-00952
Device Sequence Number3891178
Product Code FMI
UDI-Device Identifier30382903051763
UDI-Public30382903051763
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
K021475
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 08/25/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date12/31/2025
Device Model Number305176
Device Catalogue Number305176
Device Lot Number0322047
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/26/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/10/2021
Initial Report FDA Received Date09/08/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1